Florida, 2020

Damaging Wind in Florida, June 10, 2020

June 10, 2020 · NWS JAX · 1 event in 1 county or zone

A sea breeze induced storm produced minor wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A sea breeze induced storm produced minor wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 1:26 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 10, 1:26 PM EST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
226 PM EDT Wed Jun 10 2020

.NEAR TERM [Through Tonight]...

Scattered showers and thunderstorms are building throughout the
forecast area this afternoon and evening, with the strongest
initial developments occuring near and south of the I-10 corridor
and then building northward into southeastern Georgia in the
evening hours, dispersing overnight and into tomorrow morning.
Widespread fog developments are not expected for Thursday
morning.Overnight low temperatures will be in the lower 70s for
inland areas and in the lower to mid 70s for coastal areas and
along the St Johns River.

.SHORT TERM [Thursday Through Friday Night]...

The wet weather pattern will continue on into the end of the week
as a stalling frontal boundary from out of the west and northwest
settles over southeast Georgia with diurnal storm developments
building ahead of the front and along the sea breeze boundaries.
Storms on Friday are expected to be more widespread with the
established frontal boundary serving as the primary mechanism for
developing convection. High temperatures for the end of the week
will drop off from out of the lower 90s on Thursday down into the
upper 80s on Friday as showers and cloud cover becomes more
widespread. Overnight low temperatures will be in the upper 60s
and lower 70s. Heat index "feels like" temperatures on Thursday
are expected to exceed 100 degrees for much of northeastern
Florida and northeastern Georgia, with the heat index dropping
into the lower to mid 90s by Friday.

.LONG TERM [Saturday Through Wednesday]...

The upper level trough situated over the eastern US will start to
develop southward over the course of the weekend, with the
influence of the frontal boundary to the west and northwest
beginning to erode by the beginning of next week. The diurnal
convection pattern is expected to continue through this period as
low pressure and instability continue to influence the region.
Temperatures during this period are expected to be slightly below
the seasonal average due to the prevalence of daytime cloud cover,
showers, and storms.

&&

.AVIATION...
[Through 18Z Thursday]

Isolated to scattered thunderstorms this afternoon, with the
highest chances near GNV and JAX/CRG/VQQ between 21-24Z. Winds
this afternoon will be from the southeast at around 5-10 kts along
the east coast, west at 5-10 kts near GNV, going calm overnight.
On Thurs, winds will be from the south and lighter, especially
near GNV. With upper level cigs increasing ahead of a frontal
system, the setup for fog early Thurs isn't as favorable, however
with light and variable winds in place, shallow fog may set up in
spots that get some rain this afternoon. Thunderstorms possible
again late Thurs morning/early afternoon across the area.

&&

.MARINE...

A light southerly flow over the waters will become east to
southeast Friday through Sunday as the Atlantic surface ridge axis
gradually lifts to the north. Winds and seas will remain below
Caution levels through the weekend.

&&

.HYDROLOGY...

Minor flooding will continue for sites along the St. Mary's River
through into Friday morning. Portions of the Suwannee and Santa
Fe rivers are forecasted to reach minor flood levels over the
course of the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  91  72  84  69 /  20  70  60  70  40
SSI  75  87  76  83  74 /  20  50  40  50  40
JAX  74  92  73  86  71 /  20  60  30  40  30
SGJ  74  87  72  86  72 /  20  40  20  30  30
GNV  72  91  71  87  70 /  40  60  30  50  30
OCF  72  91  71  89  71 /  40  70  30  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 10, 1:52 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
252 PM EDT Wed Jun 10 2020

FLZ025-033-125-133-101915-
Coastal St. Johns FL-Inland Duval FL-Coastal Duval FL-
Inland St. Johns FL-
252 PM EDT Wed Jun 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 315 PM EDT...

* At 251 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Fruit Cove, moving east at 10
  mph.

* Winds in excess of 45 mph and excessive cloud-to-ground lightning
  possible with this storm.

* Locations impacted include...
  Fruit Cove, Durbin and Bayard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3003 8164 3012 8164 3017 8146 3001 8145
TIME...MOT...LOC 1851Z 269DEG 9KT 3008 8158

NELSON
Special weather statement, Jun 10, 2:12 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
312 PM EDT Wed Jun 10 2020

FLZ033-133-102000-
Coastal St. Johns FL-Inland St. Johns FL-
312 PM EDT Wed Jun 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS COUNTY UNTIL
400 PM EDT...

* At 312 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near World Golf Village, or 7 miles
  southeast of Fruit Cove, moving southeast at 10 mph.

* Winds in excess of 45 mph and excessive cloud-to-ground lightning
  possible with this storm.

* Locations impacted include...
  World Golf Village, Picolata and Bakersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2995 8133 2985 8159 2993 8160 2996 8160
      2997 8161 3005 8162 3011 8150 3010 8148
TIME...MOT...LOC 1912Z 307DEG 10KT 3002 8152

NELSON

The radar

The Jacksonville radar (KJAX), 119 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Flagler

When
June 10, 2:45 PM EST
Where
Flagler County, 1.2 mi E of Daytona North
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
29.450, -81.380

Power lines were blown down near Mahogany Blvd and Evergreen Ave. Some power outages occurred. The cost of damage was unknown but it was estimated for inclusion of the event in Storm Data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894218.